Hail, Roger Mills
- When
- April 12, 5:15 PM CST
- Where
- Roger Mills County, 3.93 mi W of Reydon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -99.990
No known damage.
A warm front lifted northward during the morning hours, as a surface trough became reestablished over the Southern Plains. Between the warm front and an eastward mixing dryline, and aided by modest upper level southwesterlies, widely scattered severe storms developed across the Texas and Oklahoma Panhandles, and moved eastward into northwestern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A warm front lifted northward during the morning hours, as a surface trough became reestablished over the Southern Plains. Between the warm front and an eastward mixing dryline, and aided by modest upper level southwesterlies, widely scattered severe storms developed across the Texas and Oklahoma Panhandles, and moved eastward into northwestern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 12, 4:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT SUN APR 12 2015 .AVIATION... WILL CONT WITH VFR CONDITIONS TO START TO FORECAST PERIOD. HOWEVER EXPECT TO SEE EXPANDING AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHWEST INTO CENTRAL AND SOUTHERN AREAS THROUGH THE EVENING AND OVERNIGHT. RAIN AND SOME THUNDER LIKELY TO CONT AT LEAST THROUGH MIDDAY ON MONDAY WITH MAINLY MVFR CONDITIONS. A COLD FRONT WILL WORK SOUTHEAST ACROSS THE AREA OVERNIGHT INTO MONDAY MORNING WITH STRONG GUSTY WINDS DEVELOPING AREA-WIDE BEHIND THE FRONT. SOME GUSTS NEAR 30KTS. 30 && .PREV DISCUSSION... /ISSUED 250 PM CDT SUN APR 12 2015/ .DISCUSSION... SEVERE STORMS THIS EVENING MAINLY IN NORTHERN OKLAHOMA IS THE FIRST CONCERN...THEN HEAVY RAINFALL LATE TONIGHT THROUGH TUESDAY IS THE NEXT CONCERN. A WET WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS. THROUGH THIS EVENING...WILL MONITOR FOR SEVERE STORM DEVELOPMENT...ESPECIALLY IN THE SPC SLIGHT RISK AREA IN NORTHERN OKLAHOMA WHERE 0-6 KM SHEAR IS A BIT STRONGER...30-40 KT. POTENTIAL INSTABILITY IS MODERATE WITH MLCAPE 1000-2500 J/KG. FIRST STORM DEVELOPMENT WILL LIKELY BE NEAR OR EAST OF A DEVELOPING DRYLINE IN THE FAR EASTERN TEXAS PANHANDLE OR FAR WESTERN OKLAHOMA 3 TO 6 PM. THESE FIRST STORMS HAVE THE HIGHEST POTENTIAL TO PRODUCE LARGE HAIL. AS THEY MOVE EAST...THEY MAY FORM INTO CLUSTERS OR LINES WITH DECREASING HAIL POTENTIAL BUT PERHAPS INCREASING WIND POTENTIAL. WEAK LOW LEVEL SHEAR IS TO KEEP THE TORNADO POTENTIAL VERY VERY LOW. OVERALL...THESE STORMS WILL WEAKEN THROUGH THE NIGHT AS THEY MOVE INTO A MORE STABLE AIRMASS. AFTER MIDNIGHT TONIGHT...RAIN AND STORM COVERAGE WILL INCREASE ACROSS THE ENTIRE AREA...THOUGH INTENSITY WILL DECREASE. A FEW STRONG STORMS MAY CONTINUE. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE THE GREATER HAZARD AS THE AIR WILL BE VERY MOIST FOR THIS TIME OF YEAR. PRECIPITABLE WATER VALUES MAY APPROACH 1.5 INCHES WHICH WOULD BE IN THE 99TH PERCENTILE FOR MID APRIL. THE I-44 CORRIDOR INCLUDING OKLAHOMA CITY...LAWTON...AND WICHITA FALLS WILL PROBABLY NOT RECEIVE ANY RAINFALL UNTIL AFTER MIDNIGHT TONIGHT. MONDAY...WET WEATHER WILL PERSIST ACROSS MUCH OF THE AREA. HAVE THE HIGHEST RAIN CHANCES OVER THE SOUTHERN HALF OF OKLAHOMA WHERE LOW LEVEL FRONTAL FORCING MAY BE GREATEST. SOME DRYING MAY OCCUR ACROSS NORTHERN OKLAHOMA AS DRIER AIR MOVES IN FROM THE NORTH. HEAVY RAINFALL POTENTIAL WILL CONTINUE MAINLY NEAR I-40 AND POINTS SOUTH. A FEW STRONG TO SEVERE STORMS MAY OCCUR SOUTH OF THE RED RIVER...BUT THINK THE COLD FRONT WILL MOVE THROUGH THE WICHITA FALLS AND DURANT AREAS FASTER THAN MOST MODELS INDICATE...PUSHING THE HIGHER SEVERE POTENTIAL WELL SOUTH OF THESE AREAS. COOLER TEMPERATURES WILL RESULT AND WOULD NOT BE SURPRISED IF SOME LOCATIONS STAYED IN THE 50S FOR MUCH OF THE DAY. NORTH TO NORTHEAST WINDS WILL BE ON THE BREEZY SIDE BEHIND THE COLD FRONT PASSAGE. MONDAY NIGHT THROUGH TUESDAY NIGHT...RAIN CHANCES WILL CONTINUE ACROSS THE AREA WITH THE MID/UPPER LOW NEARBY. ADDITIONAL RAINFALL WILL OCCUR...THOUGH DOUBT IT WILL BE AS HEAVY SINCE THE AIR WILL BE COOLER AND MORE STABLE. KEPT THE HIGHEST RAIN CHANCES OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE MOISTURE WILL BE DEEPEST. TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. STRONG OR SEVERE STORMS SEEM UNLIKELY. CHOSE NOT TO ISSUE A FLASH FLOOD WATCH TONIGHT THROUGH TUESDAY AS THINK ANY FLOODING WILL BE LOCALIZED AND NOT SURE FLASH FLOOD GUIDANCE OF 2 TO 4 INCHES OVER A 1 TO 6 HOUR PERIOD WILL BE REALIZED. IT IS NOT OUT OF THE QUESTION THAT A SMALL SCALE AREA RECEIVES THESE AMOUNTS OF RAIN TONIGHT THROUGH TUESDAY...BUT PINPOINTING EXACTLY WHERE REMAINS CHALLENGING. WEDNESDAY THROUGH NEXT SUNDAY...ADDITIONAL RAIN CHANCES WILL RETURN THE WITH APPROACH OF ANOTHER MID/UPPER TROUGH. SOME SEVERE STORMS MAY BE POSSIBLE. TEMPERATURES ARE FORECAST TO BE NEAR AVERAGE. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 61 66 51 61 / 80 80 40 60 HOBART OK 60 61 49 60 / 90 80 50 50 WICHITA FALLS TX 62 68 53 65 / 80 80 60 50 GAGE OK 55 65 45 61 / 70 40 30 30 PONCA CITY OK 57 67 48 63 / 90 30 20 40 DURANT OK 64 72 56 69 / 70 80 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1159 AM CDT SUN APR 12 2015 OKZ004>048-050>052-TXZ083>090-131700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1159 AM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND WEST CENTRAL OKLAHOMA. LOCATION... THE SLIGHT RISK COVERS AREAS ALONG AND NORTH OF A LINE FROM CHEYENNE AND WATONGA... TO PERRY OKLAHOMA. A MARGINAL RISK ALSO EXISTS SOUTH OF THE SLIGHT RISK AND NEAR AND NORTH OF A LINE FROM ALTUS AND HOBART... TO EL RENO AND STILLWATER OKLAHOMA. TIMING... 4 PM TO MIDNIGHT. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 70 MPH. HEAVY RAIN WILL ALSO BE POSSIBLE. DISCUSSION... THUNDERSTORMS COULD DEVELOP NEAR A DRYLINE AND BOUNDARY IN PARTS OF NORTHWEST OKLAHOMA AND THE EASTERN TEXAS PANHANDLE LATE THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL THEN INCREASE IN COVERAGE AND SPREAD SOUTH AS A COLD FRONT MOVES ACROSS THE REGION TONIGHT. INSTABILITY WILL BE SUFFICIENT THAT SEVERE STORMS WILL BE POSSIBLE... PRODUCING LARGE HAIL AND STRONG WINDS. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE LATE THIS EVENING BUT THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT INTO MONDAY. HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS CONTINUE TO BE LIKELY MAINLY OVER SOUTHERN OKLAHOMA AND NORTH TEXAS ON MONDAY NEAR THE COLD FRONT AS IT MOVES SLOWLY SOUTH. ISOLATED STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE MONDAY. THUNDERSTORM CHANCES WILL PERSIST EACH DAY THROUGH SATURDAY AS A SERIES OF UPPER-LEVEL STORM SYSTEMS AFFECT THE PLAINS STATES. .HEAVY RAIN... WIDESPREAD RAIN IS EXPECTED MONDAY. THIS RAIN COULD BE HEAVY AT TIMES AND MAY CAUSE SOME MINOR FLOODING... ESPECIALLY IN LOW-LYING POOR DRAINAGE AREAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CDT SUN APR 12 2015 OKZ014-122330- ROGER MILLS OK- 608 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS COUNTY UNTIL 630 PM CDT... AT 605 PM CDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF REYDON...MOVING NORTHEAST AT 30 MPH. NICKEL TO QUARTER SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. IF IT MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE NEEDED FOR ROGER MILLS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3586 10000 3596 9984 3564 9973 3559 10000 TIME...MOT...LOC 2305Z 243DEG 25KT 3568 10007 30
The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
No known damage.
No known damage.
No known damage.
Trees snapped and uprooted. No known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570317, 570318, 570319, 570320.